Wellbutrin aka bupropion


#1

Ok we should be able to be upfront here with ADHD meds. I’m on bupropion 150mg. I didn’t take it for three days and experienced extreme withdrawal symptoms. Vomiting, uncontrollable diahrrea, headaches, and very short attention. If you are on this class of drug, don’t go cold turkey. I just did that because busy week and couldn’t get refill


#2

I’m sorry you experienced that. :pensive:
I hope that anyone else who takes that medicine heeds ur warning.


#3

Is that for ADHD? I thought is an antidepressant. Anyway, get well!


#4

It can be used off-script for ADHD as a non-stimulant. :slight_smile:


#5

OOF. That’s an unfortunate circumstance, are you feeling better now? :heart:

Antidepressants (even used off-script like Wellbutrin) are dangerous to come off of cold turkey for sure. Give yourself some extra self care for the next couple days, yeah?


#6

What do you mean by off script. It’s a new phrase for me.


#7

Off script (off label) means its not developed or officially accepted for that specific problem.
That is not misuse.

Imagine that a lot of people reporting sleepiness as a painkiller side effect.
And a patient who wont respond or have serious side effects from on-label sleep pills
So his doc will write that painkiller and see if it works.


#8

Thanks for the heads up. I’m coming off of Wellbutrin slowly myself, and starting Concerta tomorrow, so its good to know not to just drop the Wellbutrin.

Although a week and a half ago I started to experience some of the side effects you are talking about myself when I was alternating on and off with the 150s. I stopped and my doctor modified my taper to be 150mg of the 24hr ones one day and then 100mg of the 12hr ones the next day and so on. Its been less brutal so far. And I’m scheduled to go to the 100mg 12hr tablets everyday for a week or two tomorrow also so hopefully no symptoms of withdrawal appear.


#9

Can anyone compare Wellbutrin to Methylphenidate? I have only been on Methylphenidate which seems to work well although has it’s downsides but have been curious about alternatives, obviously it is very personal with how they effect you but still curious if anyone has any opinions?


#10

Wellbutrin is sometimes used off label to decrease hyperactivity and distractibility in people with attention deficit disorder (ADHD or ADD), and to help smoking cessation by limiting nicotine withdrawal effects. It is often prescribed in conjunction with a stimulant medication like Vyvanse or Adderall XR for patients with ADHD.


#11

Can confirm… Unfortunately. My symptoms have returned after a couple days on the 100mg SR dose. I suppose 150mg XL is more like 150mg SR taken twice a day rather than once. So stepping down to the 100mg SR once a day was perhaps a bit overly ambitious… So sick… Bleh.

I also have intense itching at times. Like just randomly my knuckle will be super itchy then my arm then my back, then my face. The lethargy and occasional dizziness is bad too. Time to go back on it and rethink the taper with my doctor next week. :sweat:

I just wish that when someone starts antidepressants they tell everyone that they can cause severe withdrawal symptoms if taken off of them too quickly, or if they miss doses.


#12

I hear that itchy ness. What really should be said that In a way being on ADHD meds kind of forces you to be on it a while. I’ve had withdrawal symptoms from Wellbutrin and adderall. So how do I process I’m supposed to be on meds 24/7


#13

That’s a tough one to answer. I guess I’ve just had enough health troubles that I have had a lot of time to process the fact I’ll be on some sort of medication for the rest of my life one way or another, be it for pain, arthritis, anxiety, or whatever. So yea, like… I guess I did that processing long before I started Wellbutrin or Concerta, or even thought I might have ADHD. But it is not an easy question to answer, and it just takes time I suppose.

That said once I get off the Wellbutrin… I am never taking another antidepressant. I have had two of them now cause me a lot of trouble when coming off of them, and the Cymbalta was an absolute nightmare that may or may not have caused, but certainly worsened, a complete mental break down and psychotic episode. But I realize that it is a privilege to be able to say that I will never take them again, because depression is not my main issue.

Sorry if I misunderstood your post, and you didn’t mean “how do I process that I might be medicated 24/7 indefinitely.” And also for being so… Verbose. :blush:


#14

No you are ok, fellow brain. It’s the existential thing that I’m going through. I have to be medicated on stimulants to do life. Just wow. Like my principal told me in a private conversation, “you need to be healthy to do your job and you need your job to be healthy.” Being mindful of that, that’s some heavy shit.


#15

Appreciate the links!